Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2024, 1:17 AM CST for Choctaw County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 1:17 AM CST (07:17 UTC)
- Expired
- Feb 12, 2024, 2:05 AM CST
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 166 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WUUS54 KMOB 120717
SVRMOB
ALC023-120815-
/O.NEW.KMOB.SV.W.0027.240212T0717Z-240212T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
117 AM CST Mon Feb 12 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Choctaw County in southwestern Alabama...
* Until 215 AM CST.
* At 115 AM CST, a severe thunderstorm was located over De Soto, or
near Quitman, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Butler, Lisman, and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3231 8796 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3205 8812
3204 8811 3192 8847 3225 8843 3231 8829
TIME...MOT...LOC 0715Z 243DEG 47KT 3201 8869
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP2 follow-up statements
541
WWUS54 KMOB 120748
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
148 AM CST Mon Feb 12 2024
ALC023-120815-
/O.CON.KMOB.SV.W.0027.000000T0000Z-240212T0815Z/
Choctaw AL-
148 AM CST Mon Feb 12 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR NORTHERN CHOCTAW COUNTY...
At 147 AM CST, a severe thunderstorm was located 5 miles south of
Kinterbish, or 12 miles northwest of Butler, moving northeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Butler, Lisman, and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CST for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3231 8796 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3211 8805
3209 8804 3197 8846 3225 8843 3231 8829
TIME...MOT...LOC 0747Z 241DEG 38KT 3226 8831
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP338
WWUS54 KMOB 120805
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
205 AM CST Mon Feb 12 2024
ALC023-120814-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-240212T0815Z/
Choctaw AL-
205 AM CST Mon Feb 12 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CST for southwestern
Alabama.
LAT...LON 3231 8796 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3211 8805
3209 8804 3197 8846 3225 8843 3231 8829
TIME...MOT...LOC 0758Z 243DEG 47KT 3237 8806
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:37 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 11, 11:37 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1137 PM CST Sun Feb 11 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1128 PM CST Sun Feb 11 2024
An organized band of TSRA is set up to our west from the central
coast of LA, northeast up across central MS and AL. The forecast
calls for the overnight period to have cigs primarily below 500'
and vsby to be variable ranging 1 to 4 miles. Potentially periods
of vsby dropping off to below a mile at times possible. Shra/tsra
increasing in coverage as we go through the night to daybreak
bringing potential delays to approaches and departures. Cold front
sweeps thru the central Gulf coast between 12.15 and 12.21Z
Monday, bringing wind shift and higher gusts. /10
&&
.PREV DISCUSSION... /issued 1109 PM CST Sun Feb 11 2024/
..New NEAR TERM...
NEAR TERM...
(Now through Tuesday)
Issued at 1037 PM CST Sun Feb 11 2024
The southern stream shows a large positive tilt upper level trof
migrating eastward over the Red River Valley of TX/OK, putting the
Lower MS River valley in a favored diffluent flow aloft. Combined
with a right entrance region of a speed max at high altitudes of
140+ knots from central TN to the Mid-Atlantic is forcing deep
convection along a warm front draped from central LA eastward to
central GA. Deep convection has remained off to the west, lifting
northeast from the central LA coast up across central MS into
central AL through the evening. Sfc based convective energy has
improved to between 500 and 1500 J/KG south of US Highway 84 and
along with effective bulk shear magnitudes from 60 to 70 kts has
the local environment primed for the potential of severe weather
overnight. The convective allowing high resolution models indicate
a resurgence in thunderstorm coverage overnight as next wave of
energy aloft makes passage across the area. All modes of severe
weather possible. Damaging winds in excess of 60 mph, large hail
and perhaps isolated tornadoes given favorable 0-3 km helicity
values from 150-300 m2/s2. A cold front sweeps across the central
Gulf coast from mid morning to mid afternoon Monday, bringing an
end to the severe weather risk with its passage. A high risk of
dangerous to potentially deadly rip currents exists along with
high surf through the near term. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 61 69 38 60 36 63 42 68 / 90 90 0 0 0 0 0 0
Pensacola 63 69 42 60 39 63 46 67 / 70 90 0 0 0 0 0 0
Destin 64 70 45 61 42 63 49 66 / 70 90 0 0 0 0 0 0
Evergreen 62 71 38 60 33 66 39 69 / 80 90 0 0 0 0 0 0
Waynesboro 58 68 37 60 33 65 39 67 / 80 70 0 0 0 0 0 0
Camden 61 69 38 58 33 65 39 67 / 90 90 0 0 0 0 0 0
Crestview 63 72 41 61 33 65 39 69 / 70 90 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.
High Surf Advisory from noon Monday to 6 AM CST Tuesday for
ALZ265-266.
FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
206.
High Surf Advisory from noon Monday to 6 AM CST Tuesday for
FLZ202-204-206.
MS...None.
GM...Dense Fog Advisory until 6 AM CST Monday for GMZ630>632.
Small Craft Advisory from noon Monday to midnight CST Monday
night for GMZ631-632.
Small Craft Advisory from 9 AM Monday to 9 AM CST Tuesday for
GMZ650-655.
Small Craft Advisory from 6 AM Monday to noon CST Tuesday for
GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:33 PM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 7 days |
| Feb 11, 7:35 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Feb 11, 7:37 PM CST | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Feb 12, 2:30 AM CST | Special Weather Statement | MOB | Choctaw | 60 min |
| Feb 12, 2:48 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 43 min |
| Feb 12, 3:13 AM CST | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Feb 12, 4:11 AM CST | Special Weather Statement | MOB | Clarke, Washington | 64 min |
| Feb 12, 5:03 AM CST | Special Weather Statement | MOB | Butler, Conecuh | 42 min |
| Feb 12, 5:27 AM CST | Areal Flood Advisory | MOB | Butler, Crenshaw, Wilcox | 3 hr |
| Feb 12, 6:34 AM CST | Marine Dense Fog Advisory | MOB | 2 hr | |
| Feb 12, 7:24 AM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Feb 12, 8:46 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 21 days |
| Feb 12, 10:02 AM CST | Gale Warning | MOB | 14 hr | |
| Feb 12, 10:02 AM CST | Small Craft Advisory | MOB | 23 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.